Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Effexor, relationship, Anxiety, Side Effects, dosage, periods ?? HELP  (Read 701 times)

0 Members and 1 Guest are viewing this topic.

Offline sarah75

  • Newbie
  • *
  • Posts: 5
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
I am a 38 yo woman and I have been taking medication for GAD anxiety for 10 years. Paxil for most of it and now Effexor XR. 

1. EFFEXOR I take my effexor around lunch time because it has to be taken with food and I don't eat breakfast. I can't take it at night because I will be up all night. I am on 125mg dosage. After taking it I often feel dizzy, almost like I'm rocking on a boat. The dixxiness is by far the worst side effect for me. Does this happen to anyone? How do you cope? fix it? Am I not eating enough when I take it?

2. DOSAGE When I was on Paxil I was panic attack free, on effexor I have had a few. I have them small tiny ones I can cope with and other more debilitating ones. I noticed if I am late by an hour, take it on time or exact same time I can get anxiety, dizzy, shocks etc. until I take it again. Does anyone know if somehow your body gets used to taking effexor and you have to keep increasing the dosage?  In the beginning it worked really well, but not so much anymore. I am hesitant to switch back to Paxil because I gained 40lbs on Paxil that I have now lost. It just seems to not work as well. Maybe I should take a smaller dose twice a day?

3. PERIOD My period brings on MAJOR anxiety when it starts. Not before but when it starts. I noticed some people have anxiety during PMS but I get mine during. It usually subsides when my period is over. Any ideas on how to keep this from happening every month? It was never a problem for me before. I can't take hormones like the pill etc. That turns me completely nuts.

4. RELATIONSHIP I am in a new relationship and I often have anxiety about the relationship. I am very excited to be in a relationship, but the anxiety of having someone in my life is becoming a problem. I want a relationship with this amazing man and he does to. He is aware of my anxiety and is compassionate towards me when we talk about it. He tries to understand and that is all I can ask. The idea of him leaving me, me leaving him, having him a apart of my life forever really brings a lot of anxiety on. Basically any thought you could have about the future scares me. I have not had a healthy stable relationship for a long time because the anxiety always made me leave. I do not want that to happen this time. He is the best guy I have ever dated. Does anyone else have problems dealing with relationship anxiety?

Any help on any of the questions is greatly appreciated. Thank you very much.
Bookmark and Share

Offline kconnors

  • Hero Member
  • *****
  • Posts: 1463
  • Country: ca
  • Rec's: 57
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
Hiya,

I am probably not going to be much help because I am not a professional and would hesitate to offer any suggestions re: meds except to ask you if you have reported these reactions to your prescribing doctor . . . A friend was on Paxil and had similar issues and had to be switched to something else. Since it seems that your Paxil has worked for you and the problems appear only with the Effexor, you might be experiencing a reaction or perhaps you need to give your system longer to adjust to the change in meds. Meds work differently for different people and in combination with different other meds. So, most certainly ask your prescribing doctor for other strategies as to when and how to take your meds.

My other suggestion and I do realize that you do not eat breakfast is for you to try something minor for breakfast . . . by eating just at lunch and taking your meds, etc., you may be overwhelming your system and having blood sugar level fluctuations . . . .I know it is difficult to start eating breakfast (I was never a breakfast eater) but I found having something for breakfast helped with managing my anxiety . . .

As for your relationship . . . best wishes for continued happiness with this person . . . his attitude towards your honesty about your anxiety is great but deal with the present . . . by looking at all the possibilities of something that could happen and probably will never happen, you are cheating both yourself and him of the joy of the present moment of building a loving relationship . . . the future will unfold as it will if we nurture the present but by worrying over something that we have no control over does rob us of living in the moment . . . . so my best advice, from someone who is way older than you are, is stay in the moment . . . you may have to work hard at it but it does become easier as the days go on and each of those present moments become building blocks . . . you seem to have great insight so follow up with your doctor and find out about your meds and then live each day with this "best guy" whom you deserve . . . when you can, let us know how things are going . . .take care, kc
Bookmark and Share

Offline Hormonal

  • Jr. Member
  • **
  • Posts: 50
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Effexor, relationship, Anxiety, Side Effects, dosage, periods ?? HELP
« Reply #2 on: August 01, 2013, 03:04:26 PM »
Hi Sarah,

Reading your post was like reading my life.  I am a woman of 38 years, with 10 years on anti-depressant.  The first 3 years I was on paxil...got pregnant with second child...got off Paxil no problem and then after second child got on Effexor and I am at 150mg.  I take my Effexor at dinner time.  I always had in mind that taking an anti-depressant at night was best because if I was to have any side effects I would be sleeping.

Just like you, I have panic attacks and anxiety on Effexor (also have trouble sleeping sometimes) but on Paxil I was like a zombie, I could not feel any emotions.  I went in therapy for a good 5 years.

If you are getting really anxious at the start of your menstruation it's because your hormones are out of balance.  I have that for about a week after my period and sometimes just at the start.  After going to a women's clinic I was informed that I was PMS three weeks out of 4 every month...isn't that peachy.  the way I think of it is, if the anti-depressant does not work it's because the problem is probably hormonal, otherwise I would not be getting anxious every month at the same time.  Just like you, I cannot take contraceptive with hormones because my body goes out of whack.

Just like you I had anxiety about relationships.  I thought of myself as not normal and crazy so every time someone was getting too close I would push them away and I always wanted the bad guy.  The only advice I can give you on that is stay with that guy and pull through your anxiety.  That is what I did with the guy that is my hubby now for 13 years.  A lot of these anxieties were coming from my childhood.  Your reactions to the present could very well be linked to your past.

I do yoga and meditation which help a lot, I talk about it, I read good positive books or self-help books.

Let me know how you are doing.

ciao
So
Bookmark and Share

Offline sarah75

  • Newbie
  • *
  • Posts: 5
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Effexor, relationship, Anxiety, Side Effects, dosage, periods ?? HELP
« Reply #3 on: August 05, 2013, 02:31:15 PM »
Thank you very much. I feel better knowing I am not alone and I appreciate your advice.
Bookmark and Share

 

Related Topics

  Subject / Started by Replies Last post
3 Replies
1574 Views
Last post July 16, 2010, 10:22:35 PM
by RMac82
0 Replies
2513 Views
Last post September 23, 2010, 10:50:12 PM
by 764527
2 Replies
1072 Views
Last post May 05, 2011, 10:26:26 PM
by HealingJourney
3 Replies
6500 Views
Last post August 29, 2011, 12:47:05 PM
by gcalex
7 Replies
173 Views
Last post July 18, 2014, 01:35:00 AM
by scclj2